MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES C8XX2CE, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

APPLIED MEDICAL RESOURCES C8XX2CE, GELPORT 120MM; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number C8XX2CE
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit is anticipated to return.A follow-up report will be provided upon completion of the investigation.
 
Event or Problem Description
Name of procedure being performed.Miles procedure.[name] hospital: "after the patient setup was complete, the alexis sheath torn when the doctor inserted his hand into the gel seal cap then pulled it out.New package was opened and procedure was completed.This surgeon performs hals a lot and has been doing 10 cases in last 2 months." product available for return.Additional information was received via email on 19mar2021 from [name]: "i checked the information and i thought this issue has been occurred because the physician's hand contacted with the sheath and the sheath had an excessive load.Therefore, i think this issue is not a device related event.In any case, since there was no health damage to the patient and no information indicating the serious situation i decided i do not report this event to pmda." additional information was received via email on 22mar2021 from [name]: "the tear occurred near the green ring and no instruments were inserted into the gel." patient status: no patient injury.Type of intervention: case was completed with a new one.
 
Event or Problem Description
Name of procedure being performed miles procedure [name] hospital "after the patient setup was complete, the alexis sheath torn when the doctor inserted his hand into the gel seal cap then pulled it out.New package was opened and procedure was completed.This surgeon performs hals a lot and has been doing 10 cases in last 2 months." product available for return.Additional information was received via email on (b)(6) 2021 from [name]: "i checked the information and i thought this issue has been occurred because the physician's hand contacted with the sheath and the sheath had an excessive load.Therefore, i think this issue is not a device related event.In any case, since there was no health damage to the patient and no information indicating the serious situation i decided i do not report this event to pmda." additional information was received via email on (b)(6) 2021 from [name]: "the tear occurred near the green ring and no instruments were inserted into the gel." patient status: no patient injury.Type of intervention: case was completed with a new one.
 
Additional Manufacturer Narrative
The event unit was returned to applied medical for evaluation.Engineering confirmed that the sheath of the returned unit had torn.Engineering also observed that a portion of the sheath had uneven cuts.Applied medical is unable to determine the root cause of the reported event based on the evaluation of the returned unit.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.

Brand Name
C8XX2CE, GELPORT 120MM
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key11653841
Report Number2027111-2021-00444
Device Sequence Number3697930
Product Code GCJ
UDI-Device Identifier20607915123905
UDI-Public(01)20607915123905(17)230410(30)01(10)1392600
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K014047
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2023
Device Model NumberC8XX2CE
Device Catalogue Number700314609
Device Lot Number1392600
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/09/2021
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 03/18/2021
Supplement Date Received by Manufacturer03/18/2021
Initial Report FDA Received Date04/12/2021
Supplement Report FDA Received Date05/10/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1